Thunderstorm Wind, Cimarron
- When
- July 9, 4:40 PM CST
- Where
- Cimarron County, 3 mi SSE of Boise City
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.700, -102.500
however no damage and no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the western Oklahoma panhandle produced high winds during the early evening hours...however no damage and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 9, 2:33 PM CST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 333 PM CDT SUN JUL 9 2006 .DISCUSSION... STORMS OVER SOUTHERN TX PANHANDLE FORMING ALONG PRESSURE TROF/LINGERING WINDSHIFT. MORE POTENT DYNAMICS BACK IN NEW MEXICO...CAUSING INCREASING COVERAGE OF STORMS FROM SW KANSAS TO SOUTHEASTERN NEW MEXICO. AFTER A BIT OF A LULL FOR THE SOUTHERN AREAS LATE THIS AFTERNOON...THE NEW MEXICO STORMS SHOULD OVERSPREAD THE FORECAST AREA TONIGHT AS MOISTURE LINGERS AND UPPER SYSTEM TRACKS THROUGH. HAVE USED AREAL QUALIFIERS FOR TONIGHT...WITH NUMEROUS STORMS ACROSS THE NORTHERN ZONES /PARTICULARLY NORTHWESTERN/ AND LOWEST IN THE SOUTHEASTERN ZONES. STORMS WILL PUSH A FRONT INTO THE FORECAST AREA BY MORNING...BUT SFC WINDS WILL RESUME OUT OF THE SOUTH TOMORROW...HELPING THE BOUNDARY TO RETREAT NORTH. FRONT WILL THEN MAKE ANOTHER PUSH SOUTH ON MONDAY NIGHT AS MORE STORMS FIRE ALONG IT. AGAIN POPS LOOK BEST IN THE NORTH FOR MONDAY AND CONTINUED WITH THIS TREND. BOUNDARY STRADDLES AREA ON TUESDAY...AND COULD HELP FOCUS TSTM DEVELOPMENT TUES AFTERNOON AND EVENING. INTRODUCED SLIGHT CHANCE POPS FOR MAINLY NORTHWESTERN ZONES...ALTHOUGH COULD SEE STORMS MOVING FURTHER SOUTH AND EAST THAN CURRENTLY DEPICTED IN FORECAST. WILL NEED TO TAILOR POPS THIS DAY AS FORECAST BECOMES CLEARER. THEREAFTER...UPPER RIDGE STRENGTHENS OVERHEAD...AND IF THE GFS IS TO BE BELIEVED...QUITE POTENTLY SO. MOISTURE WILL REMAIN TRAPPED BENEATH THE RIDGE...WHICH COULD SPELL A STORM OR TWO IN THE LATTER HALF OF THE WEEK...BUT AT THIS POINT...LOCATION AND TIMING IS TOO UNCERTAIN TO FORECAST...ALTHOUGH THE HIGHER TERRAIN SEEMS THE MOST LIKELY PLACE...SO HAVE CONTINUED TOKEN POPS ACCORDINGLY. STRONG UPPER RIDGE ALSO SUGGESTS WARMUP...AND HAVE CONTINUED WITH TEMPERATURE TRENDS FROM PREVIOUS PACKAGE. MEXMOS SEEMS TO BE ON THE HIGH END OF THE ENSEMBLE TEMPS FOR MAXES...AND SO IN AREAS WHERE THE ENSEMBLE AVERAGE IS MUCH COOLER...HAVE TRENDED A COUPLE DEGREES UNDER GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 93 67 94 / 40 20 20 10 BEAVER OK 66 90 68 93 / 70 40 40 20 BOISE CITY OK 63 87 66 91 / 70 30 30 20 BORGER TX 69 93 72 95 / 60 30 30 10 BOYS RANCH TX 69 93 68 95 / 60 20 20 10 CANYON TX 68 94 67 94 / 40 20 20 10 CLARENDON TX 69 96 71 95 / 40 20 20 10 DALHART TX 65 88 65 93 / 70 20 20 20 GUYMON OK 67 91 69 94 / 70 30 30 20 HEREFORD TX 68 93 67 94 / 40 20 20 10 LIPSCOMB TX 67 91 68 95 / 60 40 40 10 PAMPA TX 68 93 70 93 / 60 30 30 10 SHAMROCK TX 68 96 69 96 / 50 30 30 10 WELLINGTON TX 70 97 71 96 / 40 30 30 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && KRAMAR
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN JUL 9 2006 OKZ001>003-TXZ001>020-101100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SUFFICIENT MOISTURE...AN UNSTABLE ATMOSPHERE...THE PRESENCE OF A WEAK SURFACE TROUGH...AND AN APPROACHING MINOR UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL... WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS AN ADDITIONAL WEAK UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE SOUTHERN AND CENTRAL HIGH PLAINS. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
The Amarillo radar (KAMA), 178 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523105, 5523106.